Announcement

Collapse
No announcement yet.

Kava for anxiety worsens my dry eyes

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Kava for anxiety worsens my dry eyes

    Hi everybody,
    I've been suffering from MGD for 3 years now. Recently due to personal and work-related stress, i am suffering from panic attacks and general anxiety (tachycardia, nervous agitation, thoracic oppression...).

    As i wanted to avoid taking antidepressants such as Xanax and valium, i am trying several herbs to help with anxiety.

    1. L-theanine+5 HTP: helped me with the intensity of teh panic attacks but a little bit for anxiety and surprisingly improved my MGD symptoms.
    2. Passiflower: helped me a little bit

    3. Kava: an excellent herb. Within two days, my anxiety literally goes away, but this herb worsened my dry eyes a lot!!!I had to choose between anxiety and dry eyes and it's not an easy decision!!!


    Is there anyone that has been dealing with anxiety issues??????

    I will maybe give a try to antidepressants such as Xanax and Ativan. But i am worried about the multiple side effects such as libido loss, dry eyes and dependance issues!!

    Thank you !

  • #2
    Hi Madi,

    It's great L-Theanine and 5HTP helped you.
    I've been using a high dose of Kava for years and it does not have any effect on my dry eye symptoms. I've read lots about Kava and have never come across such a complication. I wonder what brand you're using? There are many other herbs to assist with anxiety and panic attacks such as Valerian, Passionflower, Lemon Balm, Skullcap, Zizyphus, Jamaican dogwood, Wood betony, etc. A mixture of nervous system restorative herbs would work best for you. Quantity is important, take more if it's not working as well.

    The other aspect is Meditation. Assuming it's not against your religion, it has been scientifically validated to greatly reduce stress and panic attacks. It works so well I use it myself and have my own website on the topic: www.mindivine.com.au feel free to read and browse around.

    Benzodiazepines such as Xanax and Ativan do not lower the libido, they are just addictive. However, antidepressants certainly will lower the libido apart from 2 or 3 known not to have that side effect such as Mirtazapine, Buproprian, Moclobemide and Agomelatine.

    Comment


    • #3
      MadiMGD - I love Kava as I have insomnia on and off and was wary of it causing more dryness but it didn't for me though i don't use it every day.

      Please be careful with Benzodiazepines, a side effect can be dry eyes and they are not easy to stop if you take them long term but you seem aware of these risks.

      I really think a form of counseling is the way to go especially if you are having panic attacks.

      Comment


      • #4
        Thank you for your help. I am actually trying different herbs (passiflower, skullcap..). Until now, only Kava has really taken off me with my anxiety.

        Comment


        • #5
          Thank you Lizlou29 for your help. I would actually go to consult a physician to ask for a benzo or other that might have no drying eye effect!

          Comment


          • #6
            Thank you DCRdryeye for your help. I am actually trying different herbs (passiflower, skullcap..). Until now, only Kava has really taken off me with my anxiety.

            Comment

            Unconfigured PHP Module

            Collapse

            Working...
            X

            Debug Information